MAUDE Adverse Event Report: CONMED LARGO HALL; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7000DE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that the pro7000de, hall oralmax elite high speed drill device was ¿noisy and hot¿ in a non-surgical event on 28jan2025.There was no patient involvement and no report of injury or impact to any user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Reported event of the device being noisy and hot is confirmed.The device was not overdue for preventative maintenance.The device failed the heat test, and the rotor was found stuck in the cast stator.Preventive maintenance was completed as part of this repair order.The device was repaired, tested and met all specifications.The root cause cannot be determined, however, based upon evaluation, and the ifu the likely cause of this event was was overuse leading to device failure.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed and found similar repairs to this complaint.A two-year review of complaint history revealed there has been a total of 79 reports, regarding 83 devices, for this device family and failure mode.During this same time frame 3,735 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.02.Per the instructions for use, the user is advised rotation of handpiece usage per day will assist with proper performance.Bur guards should always be checked before use.To reduce the risk of injury, prior to surgery, spin the bur guard on a bur.If the bur guard spins freely, the bearing is still good.Otherwise, the bur guard must be sent for repair immediately.Do not use.Overheating can occur if bur guard bearings are worn or not kept clean.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the pro7000de, hall oralmax elite high speed drill device was ¿noisy and hot¿ in a non-surgical event on 28jan25.There was no patient involvement and no report of injury or impact to any user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
HALL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21343156
Report Number1017294-2025-00018
Device Sequence Number18382385
Product Code HAB
UDI-Device Identifier10845854040904
UDI-Public(01)10845854040904(11)180410
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO7000DE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic